MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Codes Break (1069); Failure to Deliver (2338)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported during intraocular lens (iol) implant procedure, the surgeon noticed that the lens was too tight when inserting into eye.The lens was explanted and replaced with another lens during initial procedure.The procedure was completed on same day.Additional information received and stated that the lens was tight when inserting into the eye so the surgeon was not sure of the reason which caused the iol damage.
 
Additional Manufacturer Narrative
Corrected information was provided in b.5 and product problem code a0401 was added.The product was returned for analysis and damage was observed to the intraocular lens (iol).Iol returned positioned incorrectly in the iol case.Solution is dried on the iol.The optic is torn/split-cut dividing the iol in two with the two segments adhered to each other with solution.The tip of one haptic is broken and not returned, the other haptic is deformed.Unable to conduct dimensional testing due to condition of returned sample.A used company cartridge was returned.Inadequate viscoelastic was observed in the cartridge.No cartridge damage was observed.The cartridge had evidence of placement into a handpiece.The company cartridge was cleaned for further evaluation.Topcoat dye stain testing was conducted with acceptable results.The root cause for the reported ¿lens too tight¿ and "following haptic broke off lense" may be related to a failure to follow the instructions for use (ifu).Inadequate viscoelastic was observed in the cartridge.The ifu instructs to completely fill the cartridge with ophthalmic viscosurgical device (ovd) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received and stated that the iol was located in the center of the eye with a clear optic and no change in orientation.One haptic was broken and replaced with another lens during the initial procedure.Vitrectomy was not performed.The patient did not notice any decrease in vision.According to the surgeon, the lens was tight while inserting into the eye, and the surgeon was not sure of the reason.The current patient prognosis was good, and the original procedure was not complicated in any way.

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22751197
Report Number9612169-2025-01606
Device Sequence Number21250766
Product Code MFK
UDI-Device Identifier00380652413534
UDI-Public(01)00380652413534(17)261002(11)221004(10)25496315
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2026
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.145
Device Lot Number25496315
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL , CARTRIDGE D; MONARCH III IOL INJECTOR; UNSPECIFIED OVD
Patient Age70 YR
Patient SexMale